Comparing functional responses in predator-infected eco-epidemics models

Mainul Haque, Md Sabiar Rahman, Ezio Venturino

Research output: Contribution to journalArticlepeer-review


The current paper deals with the mathematical models of predator–prey system where a transmissible disease spreads among the predator species only. Four mathematical models are proposed and analysed with several popular predator functional responses in order to show the influence of functional response on eco-epidemic models. The existence, boundedness, uniqueness of solutions of all the models are established. Mathematical analysis including stability and bifurcation are observed. Comparison among the results of these models allows the general conclusion that relevant behaviour of the eco-epidemic predator–prey system, including switching of stability, extinction, persistence and oscillations for any species depends on four important parameters viz. the rate of infection, predator interspecies competition and the attack rate on susceptible predator. The paper ends with a discussion of the biological implications of the analytical and numerical results.
Original languageEnglish
Pages (from-to)98-117
Issue number2
Early online date29 Jul 2013
Publication statusPublished - 1 Nov 2013


Dive into the research topics of 'Comparing functional responses in predator-infected eco-epidemics models'. Together they form a unique fingerprint.

Cite this